Aa
Aa
A
A
A
Close
Avatar universal

Thinning Frizzy Hair Loss - Suboxone

I've been taking suboxone now for five years goiing on six.  I stared at 16 and am on .5 currently. Two years ago, I attempted to jump off from 8 mg films with small pieces. I had withdrawals for thirty days. I decided to get back on them and continued at 8 mgs. About two months after getting back on, my hair became VERY frizzy and began changing texture. It became super frizzy, thin, and "breakable". Almost like lead from a lead pencil. That's what I mean by frizzy. It began growing erratic and hairs would be growing against the grain. Trying to put it back in a pony tail or just running my hands through my hair feels like when your "hair hurts" when you're sick and like it's going against the grain. I knew it was the suboxone. My hair was great before suboxone. Even my eyebrow hair changed. I thought it might be an endocrine system (thyroid) problem but i have no hunger or weight issues. The hair is the only one that suggests thyroid. But let's rule thyroid out. I've since cut to .5 mgs hoping to reduce the hair loss symptoms. (2 mg for six months. 1 mg. for four months .66 mg for three months, .5 for a week now.) Has anyone experienced hair loss connected with suboxone or opiate use? Has anyone ever had a diagnosis that was treatable and the hair grew back? Has anyone had hair loss on suboxone and it grew back after getting off suboxone? And by hair loss, I mean, receding hair line, thinning. Not just because you had a couple hairs on your hand in the shower. Any help?
2 Responses
3197167 tn?1348968606
I see you also posted an update on your thread from July 2013.  You got some really good answers on that thread.  Hope you'll re-read all the comments you got.  Many of us shared our experiences with you on our hair loss and hair changes while on opioids.  It affects our entire endocrine systems no doubt about that!
If you get your thyroid checked and it's normal, I'd say you have your answer....it can definitely be caused by long term suboxone use.  Since you are down to .5 mg now...is your goal to eventually get completely off subs?
Once you allow your bodily systems to heal and get all the bupe out of you...you will see a HUGE difference in your hair, skin, nails, etc.  Taking a good B Complex supplement will aid in re-nourishing your body from all the nutrients that subs have robbed you of during these past 6 years. (particularly Biotin) but opioids truly rob us of all the B vitamins~
Let us know how you come out~
Avatar universal
you are on such a low dose of Subs i think you should taper down to .25 and then start skipping days and get off the Subs to see if it helps your hair.  let your dr know you want off the Subs
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.